• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Chlorpromazine Itch?

Chris Walken

Chris Walken

Well-known member
Joined
Sep 28, 2014
Messages
495
Location
Eire
Took Chlorpromazine, many years ago. Fine and dandy.

Tried taking it, last year? Left shin started itching so intensely I'd have gladly had it amputated! (That's no exaggeration. I'm not saying it lightly. I endured nearly a year of living hell. Even having stopped the meds straight away)

Just to give an idea? I injured myself so badly. The scar is something to behold. I went from anti hystamines to anti biotics, and damn near to a hospital bed. Nightmare!

Just realised we had this board. Thought I'd ask; Anyone else heard of this reaction, please?

Thanks :)
 
Last edited by a moderator:
I

iWILLOBTAINMENTALHEALTH2

ACCOUNT CLOSED
Joined
Jan 6, 2019
Messages
1,639
Oh I hate itching like that! I've never taken the med your talking about though. I got that nasty itch from a different brand of milk thistle. I itched severely for days. It was so bad I had to ask my friend to take me to acute care and my pharmacy. I was prescribed atarax for my itching. It worked wonders for me. Please ask your doctor about trying atarax and switching to a different medication. You don't deserve to suffer like that. But I must warn you that atarax makes you feel exhausted and hung over. Good luck.
 
Chris Walken

Chris Walken

Well-known member
Joined
Sep 28, 2014
Messages
495
Location
Eire
Yeah; Atarax is an Anti Hystamine? Tried AH's. Might as well have fed me smarties!

Seriously though, it was one of the most desperate interludes of my life. At one point, because I was issuing so much fluid from this big, open wound, a lady friend suggested I use a sanitary towel, in place of a flimsy wound dressing?

I did. And, by that night, the thing was sopping! I mean, it was literally Dripping fluid as I took it off! :eek: I've never even Heard of such a thing! And this was not blood. We're talking my precious, bodily fluids!

But, anyway, that's the Symptom of the blah, blah, blah. But, I'm 99.9% certain, it was the Proma that started the itch.

Here's a funny thing ~ just occurred to me: The Doctor who gave me the Proma? But, when I asked him for Proma? He said, " Chorpromazine is not a good drug. You don't want that. ".

Of course, I insisted I'd had it before and it's what I needed now :rolleyes: Doughnut! (Coz like; We All know better than a fully qualified GP, yeah? :doh:)
 
Thread starter Similar threads Forum Replies Date
W Psychiatric Drugs/Medications 3
Similar threads
Switching to Venlafaxine
Top